advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Jacksonville, Florida, USA:

My five year old son, who has had type 1 diabetes since age two, was bitten by a stray dog and is undergoing a rabies shot series. Are there any precautions or things I should look for in relationship to his diabetes?

Answer:

It is exceedingly improbable that your son will develop rabies encephalomyelits or any reaction to the gamma globulin injections. The last reported case in a child in the U.S. was over 30 years ago. The stress of the bite, of the treatment and of understandable family anxiety is likely though to raise blood sugars for a few days so you should monitor carefully and keep in touch with the doctor or the nurse educator if you think any insulin adjustments are needed.

DOB

DTQ-20010531081622
Original posting 19 Jun 2001
Posted to Other Illnesses

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:22
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.